Thunderstorm Wind, Carbon
- When
- August 28, 3:40 PM EST
- Where
- Carbon County, Lansford
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.833, -75.867
A severe thunderstorm knocked down several trees in Lansford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees in Lansford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 28, 1:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EDT TUE AUG 28 2001 FRONTAL SYS MOVG THRU NY/PA ON SCHEDULE. LINE OF TSTM SEEMS TO BE HOLDING ITS OWN AS WELL AS APPROACHING AREA OF HIGHER DPS. WILL INCRS POPS TO LIKELY IN THE FAR NORTH...AND GIVE A 50 PCT ELSEWHERE FOR THE EVENING HOURS. WILL ALSO MENTION FQT LTNG AND HVY DOWNPOURS...BUT NOT ANY STRONG GUSTY WINDS OR LARGE HAIL UNLESS WATCH IS ISSUED FOR PART OF FA. SUMMER TSTMS ALWAYS IMPLY A CHANCE OF GUSTY WIND AND SMALL HAIL. CLRG SKIES SHLD MOVE IN AFTR INCLEMENT WX DURING THE OVRNGT. NEXT CHC SHRA/TSTM ACTIVITY WILL BE CENTERED ON SAT AS ANOTHER COLD FRONT MOVES THRU FM THE N. THIS FRONT ALSO PROGGED TO MOVE THRU THEN WELL S...SO NO STALLING AROUND WITH THIS ONE EITHER. OTHERWISE...FAIR WEATHER THRU THE PERIOD WITH DAYTIME HIGHS FLUCTUATING AROUND THE NORM. FCSTID = 13 MPO 57 74 54 75 / 60 0 0 10 ABE 60 77 57 78 / 60 0 10 10 RDG 60 77 57 78 / 60 0 10 10 PHL 67 83 62 83 / 50 0 10 0 12N 60 77 57 78 / 60 0 10 10 SMQ 66 82 60 81 / 50 0 10 0 TTN 66 82 60 81 / 50 0 10 0 MIV 66 82 60 83 / 50 10 10 0 ACY 66 82 61 79 / 50 10 10 10 ILG 66 82 61 83 / 50 0 10 0 DOV 68 82 63 84 / 50 10 10 0 GED 68 81 64 84 / 50 10 10 10 ESN 68 82 63 84 / 50 10 10 0 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. WOODWORTH
NJZ001-007>010-012-PAZ054-055-061-062-290000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1155 AM EDT TUE AUG 28 2001 ...SOME ISOLATED SEVERE THUNDERSTORMS POSSIBLE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED NORTHERN NEW JERSEY...THE LEHIGH VALLEY AND THE POCONOS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING EAST FROM THE GREAT LAKES CURRENTLY EXTENDS FROM CENTRAL NEW YORK STATE INTO WESTERN PENNSYLVANIA. ALTHOUGH SURFACE DEW POINTS REMAIN FAIRLY LOW FOR THUNDERSTORM ACTIVITY IN THESE REGIONS...THE UPPER ATMOSPHERIC DYNAMICS IN COMBINATION WITH THE SURFACE COLD FRONT IS STRONG ENOUGH TO SQUEEZE THE AVAILABLE MOISTURE OUT AND GENERATE THUNDERSTORM ACTIVITY. THE THREAT OF STRONG WIND GUSTS WILL BE THE MOST DOMINATE FEATURE WITH THE THUNDERSTORM ACTIVITY...BUT HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE IN THE SLIGHT RISK AREA. THUNDERSTORMS ARE EXPECTED IN THE DELAWARE VALLEY...SOUTHERN NEW JERSEY AND THE DELMARVA THIS EVENING. THESE AREAS ARE NOT IN THE SLIGHT RISK REGION. HOWEVER...SURFACE DEW POINTS ARE MUCH HIGHER THAN IN NORTHERN SECTIONS OF THE FORECAST AREA. THESE THUNDERSTORMS WILL HAVE A BETTER CAPABILITY TO PRODUCE LOCALLY TORRENTIAL DOWNPOURS AS WELL AS FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. WOODWORTH
The Binghamton radar (KBGM), 152 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268790.